Jump to content
CrazyBoards.org

Eye Twitching on Topamax - EPS?


Recommended Posts

On 200 mg of Topamax, I developed twitching on my face underneath my eyes. This would be at night after I took my Topamax, and for several hours the next morning when I woke. This increased in intensity until it was every morning and often both sides of my face at once, lasting for several hours into the day. I made the decision to wean back down to 100 mg, and the twitching has stopped.

I haven't mentioned this to my pdoc yet because he is already amping to keep me at 100 mg of Topamax and add in another new medication and I think this is the route he would want to go if I mentioned it. I was doing well mood-wise at the 200 mg of Topamax and right now with work, family, and just getting ready to start school I REALLY don't want to be monkeying around with new medications.

So, I guess my question to all of you is..... does this type of facial twitching immediately after taking Topamax sound like some type of EPS? I couldn't find anything that relates EPS to Topamax specifically.

Link to comment
Share on other sites

Nope, it's full on twitching. Not in the eyelid, but where you would have bags or dark circles under your eyes/above the cheekbones. It's not painful and there is no numbness, and often I have no feeling of it twitching (just can see it in the mirror or have other people comment on it), but it is sometimes accompanied by a feeling of tightening across that area or a skittering sensation that is hard to describe.

It had stopped after going down to 100 mg so I thought that had solved the issue, but now it is back again even at the 100 mg dose.

Link to comment
Share on other sites

  • 1 year later...
Guest Guest_Liz_*

I too experienced the twitching.Severe enough to stop taking Topamax.

Nope, it's full on twitching. Not in the eyelid, but where you would have bags or dark circles under your eyes/above the cheekbones. It's not painful and there is no numbness, and often I have no feeling of it twitching (just can see it in the mirror or have other people comment on it), but it is sometimes accompanied by a feeling of tightening across that area or a skittering sensation that is hard to describe.

It had stopped after going down to 100 mg so I thought that had solved the issue, but now it is back again even at the 100 mg dose.

Link to comment
Share on other sites

  • 2 years later...

You are so wrong Penny. EPS/Dyskinesia/Tremor are not only from Antipsychotics! I have a permanent tremor as a result of taking Topamax and Cymbalta!!!! Yes it is a lot more rare but it does occur. There are patient data sheets that Tardive Dyskinesia has occured with nearly all psychotropic drugs including Topamax as well as ssri's and snri's. So dude I would say you have the early signs of Dyskinesia so be careful!

Link to comment
Share on other sites

You are so wrong Penny. EPS/Dyskinesia/Tremor are not only from Antipsychotics! I have a permanent tremor as a result of taking Topamax and Cymbalta!!!! Yes it is a lot more rare but it does occur. There are patient data sheets that Tardive Dyskinesia has occured with nearly all psychotropic drugs including Topamax as well as ssri's and snri's. So dude I would say you have the early signs of Dyskinesia so be careful!

That post is 4 years old and while Penny isn't a regular poster anymore I still talk to her frequently. She's still on Topamax with no signs of TD.

Just a tremor isn't TD btw. It's a much more specific movement disorder than that.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...